Alert archive / Kentucky / Freeze Warnings in 2014
Freeze Warning 2, NWS Jackson, KY
NWS Jackson, KY issued this freeze warning at Apr 16, 2014, 3:24 AM EDT for 30 counties in Kentucky. It took effect at Apr 17, 2014, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2014, 3:24 AM EDT (07:24 UTC)
- In effect from
- Apr 17, 2014, 12:00 AM EDT
- Expired
- Apr 17, 2014, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Jackson, KY
All 30 counties
Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
079 WWUS73 KJKL 160724 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 324 AM EDT WED APR 16 2014 ...FROST AND FREEZING TEMPERATURES AFFECTING THE AREA... .AN UNSEASONABLY COLD AIR MASS WILL REMAIN IN PLACE INTO THURSDAY MORNING. CLEAR SKIES AND LIGHT WINDS WILL RESULT IN EPISODES OF FROST AND FREEZING TEMPERATURES DURING THE LATE NIGHT AND EARLY MORNING HOURS. KYZ052-058>060-068-069-079-080-083>088-104-106>120-161530- /O.NEW.KJKL.FZ.W.0002.140417T0400Z-140417T1300Z/ /O.CON.KJKL.FZ.W.0001.000000T0000Z-140416T1400Z/ ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON... FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 324 AM EDT WED APR 16 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY. A FREEZE WARNING ALSO REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * BELOW FREEZING TEMPERATURES WILL PERSIST THROUGH THE EARLY MORNING HOURS TODAY. TEMPERATURES WILL FALL WELL BELOW FREEZING AGAIN LATE TONIGHT INTO EARLY THURSDAY MORNING IN VALLEYS LOCATIONS. ASIDE FROM THE TALLEST RIDGES...MOST LOCATIONS CAN EXPECT WIDESPREAD FROST LATE TONIGHT INTO EARLY THURSDAY MORNING. * TEMPERATURES THIS MORNING WILL BOTTOM OUT IN THE LOWER TO MID 20S FOR MOST LOCATIONS. LOW TEMPERATURES ON WEDNESDAY MORNING WILL RANGE FROM 22 TO 27 IN MOST VALLEYS...BUT AS MILD AS MID 30S ON THE TALLEST RIDGES. * THE COLD TEMPERATURES WILL PUT VEGETATION AT A SIGNIFICANT RISK OF FREEZING. WITH A SUSTAINED FREEZE OF THIS MAGNITUDE... EVEN NORMALLY HARDY PLANTS WILL BE AT RISK OF BEING DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KYZ044-050-051-161530- /O.NEW.KJKL.FR.Y.0001.140417T0700Z-140417T1300Z/ /O.CON.KJKL.FZ.W.0001.000000T0000Z-140416T1400Z/ FLEMING-MONTGOMERY-BATH- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE 324 AM EDT WED APR 16 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * BELOW FREEZING TEMPERATURES WILL PERSIST THROUGH THE EARLY MORNING HOURS TODAY. ALTHOUGH LOW TEMPERATURES MAY NOT DROP BELOW FREEZING TONIGHT...IT WILL STILL BE COLD ENOUGH FOR FROST TO DEVELOP OVERNIGHT. * TEMPERATURES THIS MORNING WILL BOTTOM OUT IN THE MID 20S IN MOST LOCATIONS. LOW TEMPERATURES ON WEDNESDAY MORNING WILL GENERALLY BE IN THE LOWER 30S. * WITH A SUSTAINED FREEZE OF THIS MAGNITUDE THIS MORNING...EVEN NORMALLY HARDY PLANTS WILL BE AT RISK OF BEING DAMAGED OR KILLED. FROST WILL POSE A RISK OF DAMAGE TO SENSITIVE PLANTS LATE TONIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. $$ HAL
5 follow-up statements
467 WWUS73 KJKL 161359 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 959 AM EDT WED APR 16 2014 ...FROST AND FREEZING TEMPERATURES AFFECTING THE AREA... .AN UNSEASONABLY COLD AIR MASS WILL REMAIN IN PLACE INTO THURSDAY MORNING. CLEAR SKIES AND LIGHT WINDS WILL RESULT IN EPISODES OF FROST AND FREEZING TEMPERATURES DURING THE LATE NIGHT AND EARLY MORNING HOURS. KYZ052-058>060-068-069-079-080-083>088-104-106>120-170000- /O.EXP.KJKL.FZ.W.0001.000000T0000Z-140416T1400Z/ /O.CON.KJKL.FZ.W.0002.140417T0400Z-140417T1300Z/ ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON... FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 959 AM EDT WED APR 16 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... ...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY. * TEMPERATURES WILL FALL WELL BELOW FREEZING AGAIN LATE TONIGHT INTO EARLY THURSDAY MORNING IN VALLEYS LOCATIONS. ASIDE FROM THE TALLEST RIDGES...MOST LOCATIONS CAN EXPECT WIDESPREAD FROST LATE TONIGHT INTO EARLY THURSDAY MORNING. * LOW TEMPERATURES ON THURSDAY MORNING WILL RANGE FROM 23 TO 28 IN MOST VALLEYS...BUT AS MILD AS MID 30S ON THE TALLEST RIDGES. * THE COLD TEMPERATURES WILL PUT VEGETATION AT A SIGNIFICANT RISK OF FREEZING. WITH A SUSTAINED FREEZE OF THIS MAGNITUDE... EVEN NORMALLY HARDY PLANTS WILL BE AT RISK OF BEING DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KYZ044-050-051-170000- /O.EXP.KJKL.FZ.W.0001.000000T0000Z-140416T1400Z/ /O.CON.KJKL.FR.Y.0001.140417T0700Z-140417T1300Z/ FLEMING-MONTGOMERY-BATH- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE 959 AM EDT WED APR 16 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... ...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY. * ALTHOUGH LOW TEMPERATURES MAY NOT DROP BELOW FREEZING TONIGHT...IT WILL STILL BE COLD ENOUGH FOR FROST TO DEVELOP OVERNIGHT. * LOW TEMPERATURES ON THURSDAY MORNING WILL GENERALLY BE IN THE LOWER 30S. * FROST WILL POSE A RISK OF DAMAGE TO SENSITIVE PLANTS LATE TONIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ HAL/JJ
702 WWUS73 KJKL 162155 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 555 PM EDT WED APR 16 2014 ...FROST AND FREEZING TEMPERATURES TO AFFECT THE AREA AGAIN TONIGHT... .AN UNSEASONABLY COLD AIR MASS WILL REMAIN IN PLACE INTO THURSDAY MORNING. CLEAR SKIES AND LIGHT WINDS WILL RESULT IN EPISODES OF FROST AND FREEZING TEMPERATURES DURING THE LATE NIGHT AND EARLY MORNING HOURS. KYZ052-058>060-068-069-079-080-083>088-104-106>120-170900- /O.CON.KJKL.FZ.W.0002.140417T0400Z-140417T1300Z/ ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON... FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 555 PM EDT WED APR 16 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY. * TEMPERATURES WILL FALL WELL BELOW FREEZING AGAIN LATE TONIGHT INTO EARLY THURSDAY MORNING IN VALLEYS LOCATIONS. ASIDE FROM THE TALLEST RIDGES...MOST LOCATIONS CAN EXPECT WIDESPREAD FROST LATE TONIGHT INTO EARLY THURSDAY MORNING. * LOW TEMPERATURES ON THURSDAY MORNING WILL RANGE FROM 22 TO 27 DEGREES IN MOST VALLEYS...BUT AS MILD AS THE MID 30S ON THE TALLEST RIDGES. * THE COLD TEMPERATURES WILL PUT VEGETATION AT A SIGNIFICANT RISK OF FREEZING. WITH A SUSTAINED FREEZE OF THIS MAGNITUDE...EVEN NORMALLY HARDY PLANTS WILL BE AT RISK OF BEING DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KYZ044-050-051-170900- /O.CON.KJKL.FR.Y.0001.140417T0700Z-140417T1300Z/ FLEMING-MONTGOMERY-BATH- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE 555 PM EDT WED APR 16 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY. * ALTHOUGH LOW TEMPERATURES MAY NOT DROP BELOW FREEZING TONIGHT...IT WILL STILL BE COLD ENOUGH FOR FROST TO DEVELOP OVERNIGHT. * LOW TEMPERATURES ON THURSDAY MORNING WILL GENERALLY BE IN THE LOWER 30S. * FROST WILL POSE A RISK OF DAMAGE TO SENSITIVE PLANTS LATE TONIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ HAL/GREIF
734 WWUS73 KJKL 170652 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 252 AM EDT THU APR 17 2014 ...FROST AND FREEZING TEMPERATURES TO AFFECT THE AREA EARLY THIS MORNING... .AN UNSEASONABLY COLD AIR MASS REMAINS IN PLACE EARLY THIS MORNING. CLEAR TO PARTLY CLOUDY SKIES AND LIGHT WINDS WILL LEAD TO FREEZING TEMPERATURES OR FROST FOR MUCH OF THE AREA. KYZ052-058>060-068-069-079-080-083>088-104-106>120-171300- /O.CON.KJKL.FZ.W.0002.000000T0000Z-140417T1300Z/ ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON... FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 252 AM EDT THU APR 17 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * TEMPERATURES WILL FALL BELOW FREEZING EARLY THIS MORNING IN MOST VALLEYS LOCATIONS. ASIDE FROM THE TALLEST RIDGES...MOST LOCATIONS CAN EXPECT FROST. * LOW TEMPERATURES ON THURSDAY MORNING WILL RANGE FROM 25 TO 30 IN MOST VALLEYS...BUT AS MILD AS 34 TO 39 ON RIDGES. * THE COLD TEMPERATURES WILL PUT VEGETATION AT A SIGNIFICANT RISK OF FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KYZ044-050-051-171300- /O.CON.KJKL.FR.Y.0001.140417T0700Z-140417T1300Z/ FLEMING-MONTGOMERY-BATH- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE 252 AM EDT THU APR 17 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * ALTHOUGH LOW TEMPERATURES MAY NOT DROP BELOW FREEZING THIS MORNING...IT WILL STILL BE COLD ENOUGH FOR FROST TO DEVELOP. * LOW TEMPERATURES WILL GENERALLY BE IN THE LOWER 30S. * FROST WILL POSE A RISK OF DAMAGE TO SENSITIVE PLANTS EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ HAL
640 WWUS73 KJKL 171014 CCA NPWJKL URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 613 AM EDT THU APR 17 2014 ...FROST AND FREEZING TEMPERATURES TO AFFECT THE AREA EARLY THIS MORNING... .AN UNSEASONABLY COLD AIR MASS REMAINS IN PLACE EARLY THIS MORNING. CLEAR TO PARTLY CLOUDY SKIES AND LIGHT WINDS WILL LEAD TO FREEZING TEMPERATURES OR FROST FOR MUCH OF THE AREA. KYZ052-058>060-068-069-079-080-083>088-104-106>120-171300- /O.COR.KJKL.FZ.W.0002.000000T0000Z-140417T1300Z/ ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON... FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 613 AM EDT THU APR 17 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * TEMPERATURES WILL FALL BELOW FREEZING EARLY THIS MORNING IN MOST VALLEY LOCATIONS. ASIDE FROM THE TALLEST RIDGES...MOST LOCATIONS CAN EXPECT FROST. * LOW TEMPERATURES ON THURSDAY MORNING WILL RANGE FROM 25 TO 30 IN MOST VALLEYS...BUT AS MILD AS 34 TO 39 ON RIDGES. * THE COLD TEMPERATURES WILL PUT VEGETATION AT A SIGNIFICANT RISK OF FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KYZ044-050-051-171300- /O.CON.KJKL.FR.Y.0001.000000T0000Z-140417T1300Z/ FLEMING-MONTGOMERY-BATH- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE 613 AM EDT THU APR 17 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * ALTHOUGH LOW TEMPERATURES MAY NOT DROP BELOW FREEZING THIS MORNING...IT WILL STILL BE COLD ENOUGH FOR FROST TO DEVELOP. * LOW TEMPERATURES WILL GENERALLY BE IN THE LOWER 30S. * FROST WILL POSE A RISK OF DAMAGE TO SENSITIVE PLANTS EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ HAL
037 WWUS73 KJKL 171246 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 846 AM EDT THU APR 17 2014 KYZ052-058>060-068-069-079-080-083>088-104-106>120-171400- /O.EXP.KJKL.FZ.W.0002.000000T0000Z-140417T1300Z/ ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON... FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 846 AM EDT THU APR 17 2014 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING. $$ KYZ044-050-051-171400- /O.EXP.KJKL.FR.Y.0001.000000T0000Z-140417T1300Z/ FLEMING-MONTGOMERY-BATH- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE 846 AM EDT THU APR 17 2014 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. $$ HAL/JJ
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this freeze warning went out at Apr 16, 12:38 AM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 16, 12:38 AM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1238 AM EDT WED APR 16 2014 .UPDATE... ISSUED AT 1237 AM EDT WED APR 16 2014 CLOUDS HAVE ALMOST ENTIRELY CLEARED OUT...AND HAVE ADJUSTED GRIDDED FORECAST. HOWEVER...TEMPERATURES HAVE BEEN A BIT SLOW TO FALL OFF DUE TO A PERSISTENT LIGHT BREEZE PROMOTING MIXING IN MANY PLACES. THINK THAT THE WIND WILL CONTINUE TO DIE DOWN AND THAT WE WILL EVENTUALLY SETTLE NEAR PREVIOUSLY FORECAST LOWS. UPDATE ISSUED AT 1005 PM EDT TUE APR 15 2014 THE CLOUDS ARE CLEARING OUT FAST NOW...SETTING THE STAGE FOR OUR VERY COLD NIGHT AND SERIOUSLY SUB FREEZING TEMPERATURES BY DAWN. HAVE UPDATED THE GRIDS TO REFLECT THE CLEARING SKIES AND TWEAKED TEMPERATURES/DEW POINTS FOR THE LATEST OBS AND TRENDS. THE WINDS HAVE ALSO MOSTLY SETTLED. ALREADY...THE PAINTSVILLE MESONET SITE IS DOWN TO THE UPPER 20S. THE GRIDS HAVE BEEN SENT TO THE NDFD AND WEB SERVERS WITH A ZFP UPDATE TO FOLLOW BY 11 PM DROP THE EVENING WORDING TO GO WITH JUST MOSTLY CLEAR SKIES. UPDATE ISSUED AT 700 PM EDT TUE APR 15 2014 22Z SFC ANALYSIS SHOWS HIGH PRESSURE BUILDING INTO KENTUCKY WITH A VERY COLD AIR MASS AND EVENTUALLY CLEARING SKIES. HOWEVER...CURRENTLY CLOUDS AND LINGERING RADAR RETURNS REMAIN OVER MUCH OF EAST KENTUCKY. TEMPERATURES HAVE STRUGGLED TO REBOUND TOO DEEP INTO THE UPPER 30S FOR MOST OF THE AREA THIS AFTERNOON WITH ONLY A FEW READINGS NEAR 30 DEGREES FOUND CLOSER TO THE TENNESSEE BORDER. BRISK NORTH NORTHWEST WINDS ARE ADDING TO THE CHILL EARLY THIS EVENING WHILE DEW POINTS ARE GENERALLY IN THE 20S ACROSS THE AREA. THE CLOUDS AND SPOTTY VERY LIGHT PCPN WILL GRADUALLY WANE INTO THE EVENING PER THE LATEST MODEL GUIDANCE AS THE UPSLOPE FLOW SLACKENS. IN THE MEANTIME... THOUGH...HAVE CONTINUED THE LIGHT SNOW...FLURRIES...AND SPRINKLES IN THE WX GRIDS THROUGH MIDNIGHT. ONCE THE CLOUDS CLEAR OUT FROM WEST TO EAST THE VERY COLD TEMPERATURES WILL TAKE HOLD OVERNIGHT WITH A HARD FREEZE ON TRACK FOR MOST OF EAST KENTUCKY. A FREEZE WARNING REMAINS IN EFFECT FOR THIS WITH WIDESPREAD FROST EXPECTED IN PLACES WHERE THE WINDS BECOME LIGHT TO CALM. HAVE ALSO UPDATED THE NEAR TERM TEMPS AND DEW POINT GRIDS PER THE LATEST OBS AND TRENDS. THESE HAVE BEEN SENT TO THE NDFD AND WEB SERVERS. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 340 PM EDT TUE APR 15 2014 TWO SIGNIFICANT FORECAST ISSUES TO DEAL WITH IN THE SHORT TERM. FIRST WILL BE THE FRIGID TEMPERATURES WE ARE EXPECTING TONIGHT INTO EARLY TOMORROW MORNING AS A LATE SEASON ARCTIC AIR MASS SETTLES OVER THE AREA. THE LATEST MOS GUIDANCE CAME IN WITH OVERNIGHT LOWS RANGING IN THE LOW TO MID 20S FOR MOST LOCATIONS. WITH CLEAR AND NEARLY CALM CONDITIONS EXPECTED OVERNIGHT...THIS SEEMS LIKE A VERY REASONABLE SCENARIO. IN FACT...THE EXISTING TEMPERATURES IN THE FORECAST GRIDS FOR TONIGHT LOOKED VERY GOOD. A FEW MINOR TWEAKS WERE MADE HERE AND THERE FOR TONIGHT/S LOWS...BUT OVERALL WE ARE STILL ANTICIPATING TEMPERATURES EASILY DROPPING INTO THE LOW TO MID 20S FOR MOST FOLKS...WITH SOME OF OUR COLDER VALLEYS PLUMMETING INTO THE TEENS. THE OTHER ISSUE OF NOTE WILL BE THE POTENTIAL FOR WIDESPREAD FROST AND A HARD FREEZE. THE NEW FORECAST WILL CONTINUE TO REFLECT THIS AND OUR FREEZE WARNING HAS ALREADY BEEN UPDATED AND IS GOOD UNTIL 10 PM THIS EVENING. IT LOOKS HIGHLY LIKELY THAT EASTERN KENTUCKY WILL EXPERIENCE A WIDESPREAD KILLING FREEZE EVENT TONIGHT INTO EARLY TOMORROW MORNING. COLD TEMPERATURES ARE ON TAP AGAIN WEDNESDAY NIGHT...BUT THINGS WILL NOT BE NEARLY AS COLD AS WE WILL SEE TONIGHT. AREAS OF FROST WILL ONCE AGAIN BE POSSIBLE AND THE SITUATION WILL BEAR WATCHING TO DETERMINE WHETHER OR NOT ANOTHER FREEZE PRODUCT WILL NEED TO BE ISSUED FOR THE WEDNESDAY NIGHT THURSDAY MORNING TIME FRAME. TEMPERATURES SHOULD REBOUND NICELY DURING THE DAY ON WEDNESDAY...WITH HIGHS CLIMBING INTO THE MID TO UPPER 50S ACROSS THE BOARD. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ON TAP THROUGHOUT THE PERIOD. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 345 PM EDT TUE APR 15 2014 THERE IS QUITE A BIT OF NUANCED DIFFERENCES IN THE MODELS THAT MAKES THE EXTENDED FORECAST A BIT DIFFICULT. ON THURSDAY MORNING...THE MODELS ARE IN GOOD AGREEMENT WITH AN UPPER TROUGH OVER THE GREAT PLAINS. THIS TROUGH MOVES SLOWLY TO THE EAST WITH EASTERN KENTUCKY IN THE WARM SECTOR. ON FRIDAY...THE FRONT WILL APPROACH FROM THE WEST AND AS IT DOES IT WILL FALL APART. THERE IS QUITE A BIT OF UNCERTAINTY AS TO WHET ER THIS WILL BE MOSTLY JUST CLOUDS OR WHETHER THERE WILL BE ANY MEASURABLE PRECIPITATION WITH THE FRONT. CHOSE TO GO WITH THE DRIER SOLUTIONS...HOWEVER CONFIDENCE IS LOW. HIGH PRESSURE THEN DOMINATES THROUGH THE WEEKEND. ON SUNDAY NIGHT...A WEAK WARM FRONT WILL APPROACH THE AREA. FAVOR THE SLOWER ECMWF SOLUTION WHICH TENDS TO PUT MORE ENERGY WITH THE SOUTHERN STREAM RATHER THAN THE NORTHERN STREAM. THE WEATHER WILL REMAIN UNSETTLED THROUGH THE END OF THE THE PERIOD AS THE FRONTAL SYSTEM MOVES TOWARD THE AREA. THE ECMWF DOES NOT MOVE THE FRONT THROUGH THE AREA UNTIL MONDAY NIGHT. THERE WILL BE A WARMING TREND DURING THIS PERIOD. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1237 AM EDT WED APR 16 2014 VFR AND LIGHT WINDS ARE EXPECTED THROUGH THE PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...HAL/GREIF SHORT TERM...AR LONG TERM...JJ AVIATION...HAL
Hazardous weather outlook, Apr 15, 3:59 PM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 359 PM EDT TUE APR 15 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-162300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 359 PM EDT TUE APR 15 2014 ...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A HARD FREEZE IS EXPECTED TONIGHT ALONG WITH WIDESPREAD FROST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FROST IS POSSIBLE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING...AND AGAIN IN THE COLDEST VALLEYS THURSDAY NIGHT INTO EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AR
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:24 AM EDT | Frost Advisory | JKL | Bath, Fleming, Montgomery | 30 hr |
Nearby
Freeze Warnings in Kentucky, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.